Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 12, 2016, 3:50 PM EST. It took effect at Feb 13, 2016, 1:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:50 PM EST (20:50 UTC)
- In effect from
- Feb 13, 2016, 1:00 AM EST
- Expired
- Feb 13, 2016, 1:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
136 WHUS72 KTAE 122050 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 PM EST FRI FEB 12 2016 GMZ770-131500- /O.NEW.KTAE.SC.Y.0014.160213T0600Z-160213T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 350 PM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SATURDAY. * WINDS...AROUND 20 KNOTS. * WAVES/SEAS...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
806 WHUS72 KTAE 130841 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... GMZ775-131530- /O.EXB.KTAE.SC.Y.0014.000000T0000Z-160213T1800Z/ WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 341 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PEAK WINDS...NORTH AROUND 20 KNOTS. * PEAK SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-131530- /O.EXT.KTAE.SC.Y.0014.000000T0000Z-160213T1800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 341 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH AROUND 20 KNOTS. * PEAK SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
737 WHUS72 KTAE 131529 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1029 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... GMZ770-775-131800- /O.CON.KTAE.SC.Y.0014.000000T0000Z-160213T1800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1029 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH AROUND 20 KNOTS. * PEAK SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
647 WHUS72 KTAE 131806 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 106 PM EST SAT FEB 13 2016 GMZ770-775-131915- /O.EXP.KTAE.SC.Y.0014.000000T0000Z-160213T1800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 106 PM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE WINDS HAVE WEAKENED AND THUS THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. CAUTIONARY LEVEL WINDS WILL BE POSSIBLE THROUGH TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 12:44 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 12, 12:44 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1244 PM EST FRI FEB 12 2016
.Aviation...
[Through 12Z Saturday] Occasional MVFR cigs at DHN and ABY
through the remainder of the afternoon. Otherwise, VFR conditions
through the TAF cycle. Breezy SW-W winds 10 to 15 KTS with gusts
close to 30 KTS will become NW 10 KTS or less this evening. Winds
will continue from the NW Saturday 10 to 15 KTS with higher gusts.
&&
.Prev Discussion [1050 AM EST]...
.Near Term [Through Today]...
The latest regional surface analysis showed a quasi-stationary
front from near Savannah westward through east Texas. This
boundary will get nudged further to the south today as the upper
trough along the east coast continues to amplify. The shortwave
embedded in the northwest flow will stay well to our north and
then move off the southeast U.S. coast tonight with no impact
locally other than increasing cloud cover for our northernmost
zones. High temperatures will be above average, in the lower to
mid 70s.
.Short Term [Tonight Through Sunday]...
A dry cold front will move through the region this evening
bringing a cooler and drier airmass to the region for the weekend.
High pressure will build down from the Great Lakes into the
Central Appalachians by Sunday morning. Dry weather is expected
through the short term period.
On Saturday high temperatures will struggle to reach the mid to
upper 50s across the region. Northerly winds will keep drier and
cooler air moving into the region throughout the day.
By Saturday night, another light freeze is possible across the
region. The best chance for freezing temperatures looks to be
along and north of a line to Dothan to Valdosta as the core of the
high pressure area should remain well to the north of the forecast
area.
On Sunday, as the high pressure area moves into the Western
Atlantic the airmass will begin to moist and warm slightly.
Temperatures will return to the low to mid 60s across the region.
.Long Term [Sunday Night Through Friday]...
At the start of the long term system, a potent storm system will
be approaching the region from the west. The 12/00z guidance suite
has come into better agreement with the Euro looking much more
like the GFS, showing an energetic shortwave moving through the
Southeast on Monday afternoon/evening. Even though the surface low
should remain north of the region, the airmass is unlikely to
destabilize enough ahead of this system, so severe weather is not
anticipated. Overall event QPF is only in the 1-1.5 inch range,
given that this system will be fast moving.
By Tuesday, the storm system should be moving out into the
Atlantic and drier and slightly cooler weather will be moving in.
Model guidance is in good agreement that the pattern across the
Eastern CONUS will be shifting from a trough early in the week to
a ridge across the Gulf of Mexico by late week. As a result,
expect dry conditions Tue-Fri with temperatures warming a couple
of degrees each day, initially in the mid 60s Tuesday and in the
mid 70s by Friday.
.Marine...
Moderate westerly winds at cautionary levels are expected to
persist through the afternoon across the western waters today.
Winds will shift to offshore and approach advisory levels
overnight. High pressure will build near the marine area by
Saturday evening, resulting in lighter winds. Another increase in
winds is expected by Monday ahead of the next storm system.
.Fire Weather...
Daytime dispersion values may exceed 75 at some sites today. A very
dry airmass will likely send RH values below critical thresholds
Saturday afternoon. However, other parameters (fuel moisture, ERC,
and wind speed) are not expected to meet the local Red Flag
criteria.
.Hydrology...
Outside of the Suwannee River Basin, rivers continue to drop.
Expect the lower portion of the Choctawhatchee River to drop below
flood stage late tonight.
Releases from Woodruff continue to decrease as inflows to Lake
Seminole decrease as well. Releases this morning are dropping
below 45kcfs and projected to level off around 35kcfs by Saturday.
At this rate, the Apalachicola River at Blountstown should
continue dropping and fall below flood stage late Saturday or
early Sunday.
Only the US-84 crossing on the Withlacoochee River remains above
flood stage in that river system. The river should drop below
flood stage there late tonight.
In the Middle and Lower Suwannee, rises will continue as
contributions from the Withlacoochee and Alapaha River reach
Ellaville over the next 36 hours. Peak flow looks to be around
20kcfs or less, so expect all forecast points to stay below action
stage downstream of there over the next week, with the exception
of the US-19 crossing near Fanning Springs, which could reach
action stage around 2/18.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 44 59 32 62 42 / 0 0 0 10 10
Panama City 46 57 37 58 49 / 0 0 0 10 20
Dothan 38 54 29 57 40 / 0 0 0 10 20
Albany 38 54 29 56 38 / 0 0 0 10 10
Valdosta 43 57 32 60 41 / 0 0 0 10 10
Cross City 44 63 32 65 45 / 0 0 0 10 10
Apalachicola 48 59 38 58 49 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...BARRY
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...BARRY
MARINE...GODSEY
FIRE WEATHER...FOURNIER
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:34 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 20 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.